Alert archive / Florida / Small Craft Advisories in 2012

Small Craft Advisory 17, NWS Tallahassee, FL

March 18, 2012

NWS Tallahassee, FL issued this small craft advisory at Mar 18, 2012, 8:47 PM EDT. It took effect at Mar 19, 2012, 2:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 18, 2012, 8:47 PM EDT (00:47 UTC)
In effect from
Mar 19, 2012, 2:00 AM EDT
Expired
Mar 18, 2012, 9:33 PM EDT
In force
Issued by
NWS Tallahassee, FL

The text

As transmitted, in the capitals the NWS used until 2016.

162 
WHUS72 KTAE 190047
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
847 PM EDT SUN MAR 18 2012

...A DENSE FOG ADVISORY IS IN EFFECT FOR TONIGHT AND MONDAY MORNING
FOR THE NEARSHORE PANHANDLE WATERS...

.DENSE FOG IS EXPECTED TO DEVELOP OVER THE NEARSHORE PANHANDLE
WATERS DURING THE LATE EVENING...BECOMING MORE WIDESPREAD
OVERNIGHT. THE FOG WILL LIKELY PERSIST INTO LATE MONDAY MORNING
BEFORE BURNING OFF. VISIBILITIES WILL BE FREQUENTLY REDUCED TO
LESS THAN ONE MILE.

GMZ750-191500-
/O.NEW.KTAE.SC.Y.0017.120319T0600Z-120319T1500Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
847 PM EDT SUN MAR 18 2012

...DENSE FOG ADVISORY IN EFFECT FROM 2 AM TO 11 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A DENSE
FOG ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 11 AM EDT MONDAY.

* TIMING: OVERNIGHT THROUGH LATE MORNING MONDAY.

* VISIBILITY: LESS THAN ONE MILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BLOCK
1 follow-up statement
824 
WHUS72 KTAE 190133
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
933 PM EDT SUN MAR 18 2012

...A DENSE FOG ADVISORY IS IN EFFECT FOR TONIGHT AND MONDAY MORNING
FOR THE NEARSHORE PANHANDLE WATERS...

.DENSE FOG IS EXPECTED TO DEVELOP OVER THE NEARSHORE PANHANDLE
WATERS DURING THE LATE EVENING...BECOMING MORE WIDESPREAD
OVERNIGHT. THE FOG WILL LIKELY PERSIST INTO LATE MONDAY MORNING
BEFORE BURNING OFF. VISIBILITIES WILL BE FREQUENTLY REDUCED TO
LESS THAN ONE MILE.

GMZ750-191500-
/O.CAN.KTAE.SC.Y.0017.120319T0600Z-120319T1500Z/
/O.NEW.KTAE.MF.Y.0012.120319T0600Z-120319T1500Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
933 PM EDT SUN MAR 18 2012

...DENSE FOG ADVISORY IN EFFECT FROM 2 AM TO 11 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A DENSE
FOG ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 11 AM EDT MONDAY.
THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* TIMING: OVERNIGHT THROUGH LATE MORNING MONDAY.

* VISIBILITY: LESS THAN ONE MILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS. 

&&

$$

BLOCK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 18, 8:40 PM EDT, 7 minutes earlier.

Area forecast discussion, Mar 18, 8:40 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
840 PM EDT Sun Mar 18 2012

.SYNOPSIS...
Another unseasonably warm day today with Tallahassee Airport
reaching 87 degrees, one degree short of daily record of 88 set in
1989 and 1982. A weak shortwave moved down area ridge but unlike
yesterday, related convection remained well east of I-75.

AT UPPER LEVELS...
The large scale longwave pattern remains highly amplified with axis
from Cntrl Gulf nwd towards TN Valley. This is highlighted by deep
trough across Wrn most states and broader ridge east of the MS River
ewd into extreme Wrn Atlc.

During the next 24-48 hrs, wrn trough will shift slowly across the
Rockies and into the Great Plains. In response downstream ridge
amplifies from Gulf nwd with H5 ridge anchored over SE region with
increasing subsidence. Rising heights further pushing rain N of
ridge thus suppressing local rain chances. Mid/high clouds should
remain on wrn side of ridge axis. By Tues morning, wrn trough
evolves into a closed low with Ern ridge axis further amplifying but
shifting to Ern seaboard.

AT LOWER LEVELS...
Increasing subsidence and an amplified upper ridge will anchor
surface ridge off Atlc coast with increasing SE flow into local
region especially Tuesday and Wednesday with the approach of the
next cold front. Until then, POPs will be slightly higher in the
eastern CWA as the flow will favor Atlantic sea-breeze activity to
possibly reach those areas. However, coverage is expected to be
light. This will also keep low level Gulf moisture advecting nwd
into local area maintaining mostly clear nights and mostly sunny
days with good chances for late night into mid morning fog.

.SHORT TERM (Rest of Tonight)...
With deep layer ridging in place, another mild night is expected
with lows mainly in the upper 50s to near 60.

Fog is expected again across the area again after midnight with the
most favored locations across the Florida panhandle and western big
bend. 24 hr dew point comparisons indicate they are running 1-4
degrees higher than same time yesterday all but southeast big bend.
00z TAE sounding with 1.22 inch PWAT with dry air aloft. So areas of
dense fog good bet across FL Panhandle and its possible that another
dense fog advisory could be needed for at least this area later
tonight and will monitor as necessary. We will also need to keep
an eye on  the smoke and its impact on visibility from the 200 acre
wildfire that was burning in northeastern Wakulla county earlier.
However latest satellite and radar pix this eve no longer show signs
of fire, altho it may be smoldering.

&&

.AVIATION...VFR conditions prevail across the region this evening
with only a few CU remaining from afternoon convection. Decided to
go more heavily on a persistence approach to the fog forecast
overnight and now indicate LIFR conditions starting in the 06z-08z
timeframe at ECP/TLH and continuing to just after sunrise. Expect
only MVFR conditions before sunrise elsewhere with VFR conditions
all sites by 14z continuing through the day.

&&

.MARINE...
Issued MWW for dense fog for panhandle coastal waters, 2 am-11 am
EDT. Otherwise, The forecast conditions over the waters are fairly
benign over the next couple days.

&&

.CLIMATE...
Another day of near record warmth is on tap for Monday. Highs are
forecast to be 86-88 degrees across a large portion of the area.
The record highs for our two climate sites, Tallahassee and
Apalachicola for Monday will be 89 and 81 degrees respectively both
set last year.

Tallahassee may approach the record highs, but the records for
Apalachicola appears to be much higher than forecast temperatures.
Additionally, the forecast high at Tallahassee is above 85 degrees
(87) on Monday). If that were to occur, it would mark six
consecutive days of temperatures of at least 85 degrees. This is not
unprecedented in the month of March, but such a streak does not
happen frequently. Below is a list of streaks of at least 5
consecutive days with highs of 85 or higher at Tallahassee in the
month of March.

8 days - March 21-28, 1935
6 days - March 20-25, 1907
6 days - March 23-28, 1929
6 days - March 10-15, 1967
5 days - March 17-21, 1982

The last time there was a 6-day streak of 85+ degree highs at
Tallahassee in March was 1967. However, it should also be noted that
there was a long stretch of warm weather in March just last year. In
a 10-day stretch from March 18-27, 2011, the high hit 85 on 8/10
days.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...Fire Weather Watch from Monday afternoon through Monday evening
     for Calhoun-Central Walton-Gadsden-Holmes-Inland Bay-Inland
     Franklin-Inland Gulf-Inland Wakulla-Inland Walton-Jackson-
     Leon-Liberty-Washington.
GM...Dense Fog Advisory 2am-11am EDT for nearshore Panhandle waters.

&&

Short term/Marine...BLOCK
Aviation...GODSEY
Climate...LAMERS
Hazardous weather outlook, Mar 18, 8:46 PM EDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
846 PM EDT SUN MAR 18 2012

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-200100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
846 PM EDT SUN MAR 18 2012 /746 PM CDT SUN MAR 18 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DENSE FOG IS LIKELY
ACROSS COASTAL AREAS NEAR THE GULF OF MEXICO ESPECIALLY FROM
APALACHICOLA WEST TO DESTIN. AREAS OF FOG...SOME LOCALLY DENSE IS
ALSO FORECAST ACROSS THE LAND AREAS...ESPECIALLY ACROSS THE
PANHANDLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

EAST TO SOUTHEAST WINDS OVER THE GULF OF MEXICO MAY START
BUILDING TO EXERCISE CAUTION LEVELS DURING OVERNIGHT PERIODS
BEGINNING ON MONDAY NIGHT AND LASTING INTO WEDNESDAY NIGHT. SURF
HEIGHTS WILL BUILD BY WEDNESDAY AT PANHANDLE BEACHES WITH STRONGER
RIP CURRENTS BECOMING MORE LIKELY. A COLD FRONT WILL APPROACH
TOWARD THE END OF THE WORK WEEK BRINGING A CHANCE FOR
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

BLOCK

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 9:33 PM EDTMarine Dense Fog AdvisoryTAE13 hr

Nearby

Small Craft Advisories in Florida, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.